Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 263, NWS Des Moines, IA

July 28, 20115 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jul 28, 2011, 6:08 AM CDT for 5 counties in Iowa. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2011, 6:08 AM CDT (11:08 UTC)
Expired
Jul 28, 2011, 7:00 AM CDT
In force
52 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Boone County, IA, Calhoun County, IA, Carroll County, IA, Greene County, IA, Webster County, IA

The radar

The Des Moines radar (KDMX), 71 km from the middle of the area, began a volume at 11:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 11.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2011-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3881 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2011-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3881 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
1237 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
249 m²/s²
Significant tornado parameter
3.5
Supercell composite
24.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

435 
WUUS53 KDMX 281108
SVRDMX
IAC015-025-027-073-187-281200-
/O.NEW.KDMX.SV.W.0263.110728T1108Z-110728T1200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
608 AM CDT THU JUL 28 2011

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BOONE COUNTY IN CENTRAL IOWA...
  SOUTHEASTERN CALHOUN COUNTY IN WEST CENTRAL IOWA...
  EASTERN CARROLL COUNTY IN WEST CENTRAL IOWA...
  GREENE COUNTY IN WEST CENTRAL IOWA...
  SOUTHWESTERN WEBSTER COUNTY IN CENTRAL IOWA...

* UNTIL 700 AM CDT

* AT 606 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM CARROLL TO COON RAPIDS TO 8 MILES SOUTHEAST OF COON RAPIDS...
  AND MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GLIDDEN...JEFFERSON...GOWRIE...CARROLL AIRPORT...RALSTON...
  LIDDERDALE...SCRANTON...LANESBORO...CHURDAN...RIPPEY...LOHRVILLE...
  GRAND JUNCTION...DANA...PATON...BEAVER...FARNHAMVILLE AND BOXHOLM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...
SEEK SHELTER IN A REINFORCED BUILDING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. TURN AROUND DON/T DROWN.

&&

LAT...LON 4237 9440 4222 9413 4208 9402 4186 9421
      4186 9473 4210 9488
TIME...MOT...LOC 1108Z 237DEG 33KT 4205 9486 4195 9466
          4179 9456
WIND...HAIL 60MPH <.75IN

$$

PODRAZIK
3 follow-up statements
759 
WWUS53 KDMX 281123
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
623 AM CDT THU JUL 28 2011

IAC015-025-027-073-187-281200-
/O.CON.KDMX.SV.W.0263.000000T0000Z-110728T1200Z/
GREENE IA-BOONE IA-CALHOUN IA-CARROLL IA-WEBSTER IA-
623 AM CDT THU JUL 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WEBSTER...EASTERN CARROLL...SOUTHEASTERN CALHOUN...NORTHWESTERN BOONE
AND GREENE COUNTIES UNTIL 700 AM CDT...

AT 620 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM GLIDDEN TO 8 MILES WEST OF JEFFERSON TO 12 MILES NORTH OF
PANORA...MOVING NORTHEAST AT 40 MPH.

IN ADDITION...AT 617 AM A WIND GUST TO 49 MPH WAS REPORTED IN 
CARROLL WITH THESE STORMS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  LANESBORO AND JEFFERSON AROUND 630 AM CDT.
  CHURDAN AROUND 635 AM CDT.
  LOHRVILLE AND RIPPEY AROUND 640 AM CDT.
  GRAND JUNCTION AND DANA AROUND 645 AM CDT.
  FARNHAMVILLE...PATON AND BEAVER AROUND 650 AM CDT.
  GOWRIE AND BOXHOLM AROUND 655 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE 
INDOORS AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. TURN AROUND DON/T DROWN.

&&

LAT...LON 4237 9440 4222 9413 4208 9402 4186 9421
      4186 9473 4210 9488
TIME...MOT...LOC 1121Z 237DEG 33KT 4212 9472 4201 9452
          4185 9443
WIND...HAIL 60MPH <.75IN

$$

SMALL
661 
WWUS53 KDMX 281141
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
641 AM CDT THU JUL 28 2011

IAC015-025-027-073-187-281200-
/O.CON.KDMX.SV.W.0263.000000T0000Z-110728T1200Z/
GREENE IA-BOONE IA-CALHOUN IA-CARROLL IA-WEBSTER IA-
641 AM CDT THU JUL 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WEBSTER...NORTHEASTERN CARROLL...SOUTHEASTERN CALHOUN...NORTHWESTERN
BOONE AND GREENE COUNTIES UNTIL 700 AM CDT...

AT 638 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 11 MILES SOUTHEAST OF ROCKWELL CITY TO 9 MILES NORTH OF
JEFFERSON TO 9 MILES NORTHWEST OF PERRY...MOVING NORTHEAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  GOWRIE AND BEAVER AROUND 650 AM CDT.
  BOXHOLM AROUND 655 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. 
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A 
REINFORCED BUILDING AND AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. TURN AROUND DON/T DROWN.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.

&&

LAT...LON 4189 9454 4214 9480 4237 9440 4222 9413
      4208 9402 4186 9421
TIME...MOT...LOC 1141Z 237DEG 35KT 4229 9448 4216 9433
          4192 9422
WIND...HAIL 60MPH <.75IN

$$

SMALL
649 
WWUS53 KDMX 281151
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
651 AM CDT THU JUL 28 2011

IAC015-025-027-073-187-281201-
/O.EXP.KDMX.SV.W.0263.000000T0000Z-110728T1200Z/
GREENE IA-BOONE IA-CALHOUN IA-CARROLL IA-WEBSTER IA-
651 AM CDT THU JUL 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WEBSTER...
NORTHEASTERN CARROLL...SOUTHEASTERN CALHOUN...NORTHWESTERN BOONE AND
GREENE COUNTIES WILL EXPIRE AT 700 AM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE 
THUNDERSTORMS.  A WIND GUST OF 47 MPH WAS RECORDED IN JEFFERSON AT 
641 AM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.

LAT...LON 4189 9454 4214 9480 4237 9440 4222 9413
      4208 9402 4186 9421
TIME...MOT...LOC 1151Z 237DEG 35KT 4234 9437 4221 9422
          4197 9411

$$

SMALL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 4:01 AM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Jul 28, 4:01 AM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
401 AM CDT THU JUL 28 2011

.SHORT TERM /TODAY/...
SEVERAL CONCERNS WITH TODAYS FORECAST AS CURRENTLY STORMS HAVE BEGUN
TO BACK BUILD ACROSS NORTH CENTRAL IOWA ALONG THE NOSE OF THE 850MB
MOISTURE TRANSPORT VECTORS AND LLJ. THE 06Z RUC SEEMS TO HAVE
CAPTURED THIS SCENARIO FAIRLY WELL AND HAS THESE STORMS DIMINISH BY
12Z OR SOONER WITH THE LLJ DIMINISHING. A SECOND MCS LOCATED IN
EAST-CENTRAL NEBRASKA LOOKS TO PUSH INTO THE WESTERN CWA BY AROUND
10-12Z THIS MORNING. THIS SEEMS TO BE DEVELOPED ALONG SOME 850MB
MOISTURE CONVERGENCE AND POSSIBLY ENHANCED ALONG THE SURFACE
BOUNDARY.  HAVE HIGH POPS ACROSS THE HIGHWAY 20 CORRIDOR THROUGH THE
MORNING HOURS. LOW CONFIDENCE WITH ANY OF THESE STORMS LASTING MUCH
LATER THAN 15Z. THE MAIN THREAT LOOKS TO BE HEAVY RAIN AS ATMOSHPERE
IS VERY FAVORABLE FOR EFFICIENT RAIN PRODUCERS. THE DEPTH OF THE
WARM LAYER AROUND 14000-15000 FEET WITH ABUNDANT MOISTURE THROUGHOUT
THE COLUMN. THIS IN CONJUNCTION WITH WEAK FLOW AT THE SURFACE.

WITH THE ONGOING CONVECTION ANTICIPATED TO DIMINISH WITH THE LLJ
THIS MORNING ACROSS NORTHERN IOWA...SURFACE FRONT LOOKS TO BE THE
FOCUS FOR REDEVELOPMENT ACROSS SOUTHERN IOWA BY THIS AFTERNOON.
ATMOSPHERE WILL REMAIN IN THE WARM SECTOR AND SHOULD DESTABILIZE
WITH THE LACK OF CLOUD COVER/STORMS OVER THE AREA. HOWEVER...THERE
HAS BEEN SOME ELEVATED CONVECTION BEGINNING TO DEVELOP IN NORTHERN
MISSOURI WHICH LOOKS TO PUSH INTO SOUTHERN PORTIONS OF THE FORECAST
AREA. SO LOW CONFIDENCE WITH TIMING AND PLACEMENT OF CONVECTIVE
DEVELOPMENT THIS AFTERNOON.

.LONG TERM /TONIGHT THROUGH WEDNESDAY/...
CONVECTIVE TRENDS TONIGHT AND EARLY FRI WILL ONCE AGAIN BE THE
PRIMARY CONCERN...WITH DIMINISHING SENSIBLE WEATHER BEYOND THAT
TIME.  CONSENSUS HERE IS THAT FRONT WILL SAG INTO SRN IA WITH
DIURNAL REGENERATION THIS EVENING.  SITUATION WILL LIKELY BE QUITE
SIMILAR TO WHAT OCCURRED YESTERDAY EVENING...BOTH THERMODYNAMICALLY
AND KINEMATICALLY.  NRN GREAT LAKES/SRN ONTARIO JET SEGMENT WILL
STRENGTHEN SLIGHTLY TODAY INCREASING RIGHT ENTRANCE REGION LARGE
SCALE LIFT ACROSS IA.  SRN IA WILL BE AREA OF CONCERN IN LOW LEVEL
CONVERGENCE ZONE WITH 310K MOISTURE TRANSPORT FEEDING CONVECTION
INTO THE EVENING.  PWS ABOVE 2 INCHES AND WARM CLOUD DEPTHS 14K FT
PLUS WILL FAVOR VERY EFFICIENT RAINERS WITH CELL MOTION SIMILAR TO
TODAY.  MEAN WIND AND SIMILAR H85/310K INFLOW SUGGEST REDUCED
CORFIDI VECTOR/MBE MOTION.  THERE IS SOME UNCERTAINTY REGARDING MCS
DURATION HOWEVER AS GFS/GEFS SOLUTIONS PUSH COMPLEX INTO MO/IL
FASTER WHILE NAM AND OTHERS LINGER 310K CONVERGENCE AND MOISTURE
TRANSPORT LONGER.  WILL FAVOR THE NON-GFS CONSENSUS AT THIS
POINT...WHICH IS ALSO SUPPORTED BY THE SREF...KEEPING LIKELIES GOING
OVERNIGHT WITH HEAVY RAIN WORDING.  NO WATCH OR HEADLINES AT THIS
POINT HOWEVER AS THESE AREAS HAVE BEEN QUITE DRY THIS MONTH...LWD
PRECIP UNDER AN INCH.

CONSENSUS DOES SUGGEST BAROCLINIC ZONE WILL FINALLY EXIT AREA BY
FRIDAY HOWEVER LEADING TO LESS ACTIVE WEATHER FOR THE WEEKEND AND
EARLY NEXT WEEK AS UPPER LEVEL RIDGE BUILDS INTO THE PLAINS WITH A
WEAK FRONTAL PASSAGE POSSIBLE AROUND TUE OR WED.  CONFIDENCE NOT
GREAT ENOUGH TO TINKER WITH POPS MUCH IN THIS TIME FRAME
HOWEVER...WITH DRY OR SLIGHTS INTO MON...AND FROPA CHANCES TUE/TUE
NIGHT.  FORECAST SOUNDINGS ALSO SUGGEST HEAT AND HUMIDITY MAY
CERTAINLY BE SEASONALLY HIGH...BUT NOT QUITE AS HIGH AS ANTICIPATED
YESTERDAY.  HEAT INDICES REACH OR JUST EXCEED 100F...BUT DO NOT
QUITE REACH ADVISORY CRITERIA /105F/.

&&

.AVIATION...28/06Z
BAND OF PRECIPITATION ACROSS EASTERN IOWA WILL BUILD BACK INTO
CENTRAL IOWA AND AFFECT KALO...WITH TSRA AND OCCASIONAL MVFR
CEILINGS. NORTH AT KMCW...WILL SEE FOG DEVELOP OVERNIGHT WITH AMPLE
LOW LEVEL MOISTURE AND LIGHT WINDS. ANTICIPATE FOG TO CREATE LIFR
CONDITIONS AT TIMES. EXPECT ADDITIONAL DEVELOPMENT AT KFOD AND KDSM
CLOSER TO 12Z...WITH AGAIN VCSH AND POSSIBLE OCCASIONAL TSRA TO
REDUCE CEILINGS TO MVFR. KOTM WILL REMAIN MOSTLY OUT OF
PRECIPITATION. WINDS WILL SHIFT TO THE EAST AND THE NORTHERLY
THROUGHOUT THE PERIOD. COULD SEE ADDITIONAL STORM DEVELOPMENT DURING
THE AFTERNOON HOURS THURSDAY...BUT TIMING AND LOCATION TOO UNCERTAIN
TO INCLUDE MENTION ATTM.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...PODRAZIK
LONG TERM...SMALL
AVIATION...WILKINS
Hazardous weather outlook, Jul 28, 5:43 AM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
543 AM CDT THU JUL 28 2011

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086-
092>097-291100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
DAVIS-
543 AM CDT THU JUL 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS CAN BE EXPECTED TODAY AND TONIGHT...AREA
WIDE TODAY AND THEN TRANSITIONING TO CENTRAL AND SOUTHERN SECTIONS
TONIGHT. SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS
THE PRIMARY THREAT. VERY HEAVY RAINS MAY ALSO OCCUR WITH RAINFALL
RATES REACHING OR EXCEEDING ONE TO TWO INCHES PER HOUR.

RIVER FLOOD WARNINGS ALSO REMAIN IN EFFECT FOR SECTIONS OF THE
WEST FORK DES MOINES RIVER AS WELL AS THE DES MOINES RIVER BELOW
LAKE RED ROCK.  PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORM CHANCES WILL LINGER INTO FRIDAY ACROSS SOUTHERN
IOWA...BUT WITH DIMINISHED CHANCES FOR HEAVY RAIN AND SEVERE
WEATHER. HEAT AND HUMIDITY WILL THEN RETURN EARLY NEXT WEEK WITH
PEAK HEAT INDICES FROM 10O TO 105 DEGREES. THERE WILL ALSO BE
MINIMAL CHANCES FOR THUNDERSTORMS...ESPECIALLY TUESDAY AND TUESDAY
NIGHT NORTH...WITH THE SEVERE POTENTIAL BETTER DETERMINED IN THE
COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES TODAY AND TONIGHT.

SMALL

In the hours before

Special weather statement, Jul 28, 12:52 AM CDT, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1252 AM CDT THU JUL 28 2011

IAZ027-028-039-280645-
BLACK HAWK-BREMER-BUTLER-
1252 AM CDT THU JUL 28 2011

...STRONG THUNDERSTORM WITH SMALL HAIL AND HEAVY RAIN...

AT 1249 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME NORTHWESTERN BLACK HAWK COUNTY...
MOVING NORTHEAST AT 30 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  WAVERLY BY 105 AM CDT...
  DENVER BY 110 AM CDT...
  READLYN BY 120 AM CDT...
  TRIPOLI BY 125 AM CDT...
  7 MILES SOUTHEAST OF FREDERIKA BY 130 AM CDT...
  SUMNER BY 140 AM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

AW
Special weather statement, Jul 28, 3:12 AM CDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
312 AM CDT THU JUL 28 2011

IAZ025>028-035-281015-
WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER-
INCLUDING THE CITIES OF...CLARION...HAMPTON...ALLISON...WAVERLY...
FORT DODGE
312 AM CDT THU JUL 28 2011

...LOCALLY HEAVY RAIN EXPECTED OVER PORTIONS OF NORTH CENTRAL IOWA...

A LINE OF STRONG THUNDERSTORMS EXTENDING FROM FORT DODGE THROUGH
CLARION...LATIMER...GREENE...AND TO FREDERIKA IS FORECAST TO
CONTINUE TO DEVELOP OVER THE NEXT 1 TO 2 HOURS. LOCALLY HEAVY
RAIN AND DANGEROUS FREQUENT LIGHTNING WILL ACCOMPANY THESE
STORMS...WITH GUSTY WINDS UP TO 30 MPH POSSIBLE. RAINFALL RATES
FROM 1 TO 2 INCHES PER HOUR CAN BE EXPECTED THROUGH 5 AM CDT.

PODRAZIK
Special weather statement, Jul 28, 4:55 AM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
455 AM CDT THU JUL 28 2011

IAZ044-045-057-058-070-281145-
AUDUBON-CARROLL-CASS-CRAWFORD-GUTHRIE-
455 AM CDT THU JUL 28 2011

...STRONG LINE OF THUNDERSTORMS TO PUSH INTO WEST CENTRAL IOWA...

AT 448 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 45 MILES SOUTHWEST
OF DENISON TO 39 MILES SOUTHWEST OF DENISON TO 49 MILES SOUTH OF
DENISON...MOVING NORTHEAST AT 40 MPH.

WINDS UP TO 50 MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING...FREQUENT
DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.  HOWEVER...THIS STORM
HAS A HISTORY OF PRODUCING DAMAGING WINDS...WITH SEVERE WINDS OVER
60 MPH REPORTED IN PORTIONS OF WESTERN IOWA.

* THUNDERSTORMS WILL BE NEAR...
  MARNE BY 525 AM CDT...
  DOW CITY AND KIMBALLTON BY 540 AM CDT...
  ARION AND BUCK GROVE BY 545 AM CDT...
  DENISON AIRPORT AND AUDUBON AIRPORT BY 550 AM CDT...
  DENISON AND GRAY BY 555 AM CDT...
  MANNING BY 600 AM CDT...
  VAIL AND TEMPLETON BY 605 AM CDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

PODRAZIK

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 5:18 AM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Crawford57 min
Jul 28, 10:56 AM CDTHeat AdvisoryDMXAppanoose, Clarke, Davis, Decatur, Jasper, Lucas and 8 more11 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.